MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACLIP II TISSUE MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ULTRACLIP II TISSUE MARKER; BIOPSY INSTRUMENT
Model Number 861217
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date (04/2022).
 
Event or Problem Description
It was reported that one week after placement of a breast tissue marker, the patient is experiencing severe pain.The markers are not scheduled to be removed at this moment.
 
Event or Problem Description
It was reported that one week after placement of a breast tissue marker, the patient is experiencing severe pain and redness.The marker is not scheduled to be removed at this moment.
 
Additional Manufacturer Narrative
Manufacturing review: the dhr has been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.No images or medical records were provided for review.Therefore, the investigation is inconclusive for patient-device incompatibility as no objective evidence was provided to confirm a deficiency with the device.The definitive root cause could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date (04/2022).

Brand Name
ULTRACLIP II TISSUE MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8947306
Report Number2020394-2019-03036
Device Sequence Number19357737
Product Code GDW
UDI-Device Identifier00801741032271
UDI-Public(01)00801741032271
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K993785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number861217
Device Catalogue Number861217
Device Lot NumberHUDS1775
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR